MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE TAG CONFORMABLE THORACIC STENT GRAFT WITH ACTIVE CONTROL SYSTEM; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

W. L. GORE & ASSOCIATES, INC. GORE TAG CONFORMABLE THORACIC STENT GRAFT WITH ACTIVE CONTROL SYSTEM; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number TGMR404010
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 09/28/2020
Type of Reportable Event Serious Injury
Event or Problem Description
The patient presented emergently for treatment of a thoracic aortic aneurysm.The physician chose to treat using a frozen elephant trunk procedure, (off label).The gore® tag® conformable thoracic stent graft with active control system was implanted, but when the physician attempted to deploy the device, the deployment wire broke.The physician had to cut down in order to cut, and remove the wire.The patient tolerated the procedure.The device will be returned for evaluation.The physician had no opinion regarding the cause of the breakage.
 
Additional Manufacturer Narrative
H1/h2: this event was erroneously reported as a reportable malfunction.The event is a serious injury.
 
Additional Manufacturer Narrative
Gr/g4; added pma/510k number p040043.
 
Additional Manufacturer Narrative
The gore® tag® conformable thoracic stent graft with active control system (cmds) device evaluation showed the following: - the lockwire was separated from the lockwire handle, and the lockwire connector was plastically deformed.Graft material, angulation fiber pieces, and lockwire were identified at the distal transition of the device.- the catheter was cut proximal to the delivery handle.- the angulation assembly handle was incorrectly positioned facing the flushing port and was unable to be removed from the handle assembly.The reported event description did not include any observations regarding the angulation assembly handle.The findings of this evaluation confirmed the lockwire was broken from handle.There was no indication of any damage or manufacturing anomaly that could relate to the lockwire breaking from the handle connector.The reported inability to remove the lockwire, requiring it to be cut, could not be confirmed.Based on the event description and device evaluation, per md145952 rev.20, no manufacturing deficiencies were identified for the broken lockwire and no capa request is required.H6: code 213 - the review of the manufacturing paperwork verified that this lot met all pre-release specifications.

Brand Name
GORE TAG CONFORMABLE THORACIC STENT GRAFT WITH ACTIVE CONTROL SYSTEM
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
MDR Report Key10730518
Report Number2017233-2020-01378
Device Sequence Number1114378
Product Code MIH
UDI-Device Identifier00733132646838
UDI-Public00733132646838
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
P040043
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 03/25/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/09/2023
Device Model NumberTGMR404010
Device Catalogue NumberTGMR404010
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 09/28/2020
Supplement Date Received by Manufacturer09/28/2020
09/28/2020
09/28/2020
Initial Report FDA Received Date10/23/2020
Supplement Report FDA Received Date02/01/2021
03/10/2021
03/25/2021
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age52 YR